Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for skin rash after starting Xanax

Answered by
Dr.
Dr. Alok Sinha

Psychiatrist

Practicing since :2001

Answered : 212 Questions

default
Posted on Mon, 2 Nov 2015 in Medicines and Side Effects
Question: the most effective sleep aid for me is Xanax(DOSAGE OBTAINED BY BREAK UP ONE 1MG PILL INTO TEN PIECES). Antihistamines never worked for me nor all the other so called naturally occurred chemicals produced by our body. I have been doing this for more than 4 months now except three days ago, I started to develop some kind of skin rash. Do you think Xanax can be the one to blame? Otherwise such a low dose of Xanax should be a gift from heaven for me. Any comment?

My e-mail may not work. Could you give me your reply in some other ways?
doctor
Answered by Dr. Alok Sinha 23 minutes later
Brief Answer:
This rash is not related to Xanax.

Detailed Answer:
Hi,
Welcome to HCM.
Thanks for asking your health related query here.

As you told, you are taking a very low dose of Xanax since last about 4 months for inducing sleep and recently you developed some kind of skin rash for 3 days.

It does not seems to be effect of Xanax. Rashes may be due to some other reason which needs evaluation. Xanax should not be blamed. I know, it works good in many of my elderly patients. At low dose side effects are not encountered.

Hope this answers your query.
Take care.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Skin rash

doctor1 MD

Good evening, I had a recent bout of what my GP described as gastro virus. Symptoms were bloating , severe cramping with constant burping and flatulence . No vomiting or diarrhoea. I had feverish feelings but no high temp. This lasted for 4 days and is thankfully almost gone. The day I went to my GP (4th day) I was developing a rash on my face and forehead . I thought it might be the stress of the previous days and nights. My GP didnt have an opinion. This has gotten somewhat worse. It is not itchy but has a burning sensation and very noticeboard. I was wondering if this might be an after effect of my stomach ailment or something else. I have been applying a mild moisturiser with no effect as yet. Thank you for any advice.

doctor1 MD

Hi! I am a 44 year old woman who was diagnosed with Mono approx 1 mo ago. initially I was feeling malaise, exhaustion and my throat swelled up w soreness and I lost my voice. I was diagnosed with Strep, tx with Amoxicillan and then 6 days on the antibiotic I started getting random welts on my body, very itchy and pins and needles type feeling on the palms of my hands and soles of my feet. I then broke out in a rash. So I took myself off the Amox. thinking I may be ahving an allergic reaction and took Benadryl. Being I was away I came home 9 days after tat still feeling malaise. rash not so bad but the itchy palms and feet were still there. My throat swelled up again and I went bk to the MD. he then drew titers for Scarlet fever and Mono. I was then diagnosed with Mono! I was told fluids, bedrest and Zyrtec D as well as Advil for pain. I am starting to feel like myself however, the itcy and pins and needles feeling in both palms of my hands and feet have reappeared. I tend to still get random welts that don t hurt or itch, they just appear like blotches and disappear after some time. I am concerned that these symptoms are not a part of this diagnosis. What else could it be? Thanks...Maria

doctor1 MD

I had a shingles shot on 1/7/14. The soreness and slight rash has diminished. Lat night I had a headache. This morning I woke up with the same headache and I am dizzy. Is this a side affect and how long will it last? And what can I do about it? Thank you, Donna Means

doctor1 MD

I have a red rash all over my face. First it gets very bumpy feeling the the red rash comes and it itches sometimes. What might be causing this? I have been allergy tested and have no allergies. I have been to several Doctors and still no answer.

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?